MAUDE Adverse Event Report: MEDTRONIC DOMINICANA CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9040 B
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a shunt.It was reported that the doctor used the shunt, however, they mentioned that there was an issue with it as the fluid could not flow through when they used the valve.When they switched back to the patient's old valve, the fluid was able to flow.The patient's status at the time of the report was alive-no injury.Additional information received reported that after speaking with the doctor, the patient's currently implanted catheter (connected to the old shunt) was blocked so the procedure was to change out the old catheter and the old shunt to the new catheter and the new shunt.It was stated that there was nothing wrong with the patient's old shunt.The issue was that the cerebrospinal fluid (csf) was not draining through the new shunt.However, the doctor mentioned that the reservoir was filling with fluid during testing.As such, the doctor decided not to replace the old shunt with the new faulty shunt.The doctor did not share any details regarding the old shunt as the old shunt was not the problem, therefore, the manufacturer of the old shunt including the currently implanted catheter remained unknown.

Brand Name
CSF-FLOW CONTROL SHUNT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24133270
Report Number9612501-2026-00151
Device Sequence Number10387703
Product Code JXG
UDI-Device Identifier00763000027889
UDI-Public(01)00763000027889(17)280915(10)0227531401
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9040 B
Device Catalogue Number9040 B
Device Lot Number0227531401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/21/2026
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown